The Annals of Probability
- Ann. Probab.
- Volume 37, Number 1 (2009), 78-106.
Limits of one-dimensional diffusions
In this paper, we look at the properties of limits of a sequence of real valued inhomogeneous diffusions. When convergence is only in the sense of finite-dimensional distributions, then the limit does not have to be a diffusion. However, we show that as long as the drift terms satisfy a Lipschitz condition and the limit is continuous in probability, then it will lie in a class of processes that we refer to as the almost-continuous diffusions. These processes are strong Markov and satisfy an “almost-continuity” condition. We also give a simple condition for the limit to be a continuous diffusion.
These results contrast with the multidimensional case where, as we show with an example, a sequence of two-dimensional martingale diffusions can converge to a process that is both discontinuous and non-Markov.
Ann. Probab., Volume 37, Number 1 (2009), 78-106.
First available in Project Euclid: 17 February 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Lowther, George. Limits of one-dimensional diffusions. Ann. Probab. 37 (2009), no. 1, 78--106. doi:10.1214/08-AOP397. https://projecteuclid.org/euclid.aop/1234881685